MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 HEART-LUNG-MACHINE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 HEART-LUNG-MACHINE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-30-00
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that during procedure a s5 roller pump did not stop after the liquid passed through the bubble sensor; the user did not see any visual or audible alarm.The circuit used by the customer includes an air purge control (apc) filter utilized with a servo drive on a s5 roller pump and a 3/8" bubble sensor.The s5 system was linked to a centrifugal pump system (scp).There was no patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided h10: livanova deutschland manufactures the s5 system.The incident occurred in france.A livanova "initiated" an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
A complaints database review was performed and no other issue has been reported for the claimed unit since its installation in 2017.Moreover, no other similar occurrence has been submitted by the customer in the past and following apc module replacement.Based on available information, it cannot be ruled out that the reported issue can be traced back to a defective apc module.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Through follow-up livanova discover that the problem came back only once and there is doubt about bubble sensor installation.The field service eng.Set-up an apc loan module and requested additional investigation from apc expert.If additional relevant information will be provided a follow-up report will be submitted.

Brand Name
S5 HEART-LUNG-MACHINE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16681778
Report Number9611109-2023-00147
Device Sequence Number7950139
Product Code DTQ
UDI-Device Identifier04033817900887
UDI-Public010403381790088711170530
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-30-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer09/25/2023
10/25/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date09/25/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown